Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Suffering from anal fissure and hemorrhoids. Cortisone suppository, miralax and stool softeners tried. Mucus in the stool. Need surgery?

I currently have an anal fissure and hemmroids. I am on a cortisone suppository, miralax, and stool softeners while I await my surgical consult. My question is that would the anal fissure and/or hemmroids cause white streaks to appear in my stool? I examined the white streaks and when I rub the white particles between my (gloved) fingers, it disinigrates and smears...all information says worms , but no itching and the streaks don t appear to be worms. I think it might be mucus or just the suppository residue coming out. Should I head back to the doctor before next week when I see the surgeon?
Asked On : Sat, 19 Jan 2013
Answers:  1 Views:  179
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General Surgeon 's  Response

Thank you for the query.

Cortisone suppositories are not good idea. Please note that steroids can cause intestine wall degeneration. It wont accelerate healing. Moreover it can make it worse.
Fissure can be healed without surgery if it is not a chronic fissure. Hemorrhoids can be decreased only without surgery but you can not get rid of them.
White streaks can be everything including mucus (most probable) and suppositories parts.

I suggest you to consult your surgeon before you will start any other treatment. Rectoscopy should be done and stool tests. You can wait with this visit a week or so.

Hope this will help.
Answered: Sat, 30 Nov 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor